Alert archive / South Dakota / Freeze Warnings in 2015

Freeze Warning 1, NWS Sioux Falls, SD

April 21, 201519 counties in South Dakota; Lincoln County, Pipestone County, Minnesota

NWS Sioux Falls, SD issued this freeze warning at Apr 21, 2015, 3:53 AM CDT for 19 counties in South Dakota; Lincoln County, Pipestone County, Minnesota. It took effect at Apr 22, 2015, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2015, 3:53 AM CDT (08:53 UTC)
In effect from
Apr 22, 2015, 3:00 AM CDT
Expired
Apr 22, 2015, 8:00 AM CDT
In force
5 hr
Issued by
NWS Sioux Falls, SD
All 21 counties

Lincoln County, MN, Pipestone County, MN, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 86 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2015-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2015-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2009 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WWUS73 KFSD 210853
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
353 AM CDT TUE APR 21 2015

SDZ038>040-050-052>065-068-211700-
/O.NEW.KFSD.FZ.W.0001.150422T0800Z-150422T1300Z/
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR
353 AM CDT TUE APR 21 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. 

* WEATHER CONDITIONS...TEMPERATURES DROPPING TO THE LOWER TO
  MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR
  COLDER EXPECTED. MOSTLY CLEAR SKIES AND NORTHWEST WINDS
  BECOMING FAIRLY LIGHT WILL ALLOW THE COOLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-211700-
/O.NEW.KFSD.WI.Y.0009.150421T1700Z-150421T2300Z/
OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN-
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...
STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
353 AM CDT TUE APR 21 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING. 

* TIMING...NORTHWEST WINDS WILL BECOME STRONG AGAIN THIS MORNING
  AND BEGIN TO DECREASE AT THE END OF THE AFTERNOON.

* WEATHER CONDITIONS...SUSTAINED NORTHWEST WINDS 25 TO 35 MPH WITH
  A FEW GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
5 follow-up statements
770 
WWUS73 KFSD 211425
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
925 AM CDT TUE APR 21 2015


SDZ038>040-050-052>065-068-212230-
/O.CON.KFSD.FZ.W.0001.150422T0800Z-150422T1300Z/
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR
925 AM CDT TUE APR 21 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

* WEATHER CONDITIONS...TEMPERATURES DROPPING TO THE LOWER TO 
  MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR 
  COLDER EXPECTED. MOSTLY CLEAR SKIES AND NORTHWEST WINDS 
  BECOMING FAIRLY LIGHT WILL ALLOW THE COOLING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-212230-
/O.CON.KFSD.WI.Y.0009.150421T1700Z-150421T2300Z/
OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN-
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...
STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
925 AM CDT TUE APR 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TIMING...NORTHWEST WINDS WILL BECOME STRONG AGAIN THIS MORNING 
  AND BEGIN TO DECREASE AT THE END OF THE AFTERNOON. 

* WEATHER CONDITIONS...SUSTAINED NORTHWEST WINDS 25 TO 35 MPH 
  WITH A FEW GUSTS AROUND 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
994 
WWUS73 KFSD 212011
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
311 PM CDT TUE APR 21 2015

MNZ071-097-220415-
/O.EXA.KFSD.FZ.W.0001.150422T0800Z-150422T1300Z/
/O.CON.KFSD.WI.Y.0009.000000T0000Z-150421T2300Z/
LINCOLN MN-PIPESTONE-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...PIPESTONE
311 PM CDT TUE APR 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. 

* TIMING...NORTHWEST WINDS WILL DECREASE LATE THIS AFTERNOON.


* WEATHER CONDITIONS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
  TO 40 MPH CAN BE EXPECTED THROUGH EARLY EVENING.
  TONIGHT...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE
  20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR COLDER
  EXPECTED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

SDZ038>040-050-052>065-068-220415-
/O.CON.KFSD.FZ.W.0001.150422T0800Z-150422T1300Z/
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR
311 PM CDT TUE APR 21 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

* WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO
  MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR
  COLDER EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ002-003-013-014-022-MNZ072-080-081-089-090-212300-
/O.CON.KFSD.WI.Y.0009.000000T0000Z-150421T2300Z/
OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LYON MN-MURRAY-
COTTONWOOD-NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...
STORM LAKE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD
311 PM CDT TUE APR 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TIMING...NORTHWEST WINDS WILL BECOME STRONG AGAIN THIS MORNING 
  AND BEGIN TO DECREASE AT THE END OF THE AFTERNOON. 

* WEATHER CONDITIONS...SUSTAINED NORTHWEST WINDS 25 TO 35 MPH 
  WITH A FEW GUSTS AROUND 40 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
337 
WWUS73 KFSD 212307
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
607 PM CDT TUE APR 21 2015


MNZ071-097-220715-
/O.EXP.KFSD.WI.Y.0009.000000T0000Z-150421T2300Z/
/O.CON.KFSD.FZ.W.0001.150422T0800Z-150422T1300Z/
LINCOLN MN-PIPESTONE-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...PIPESTONE
607 PM CDT TUE APR 21 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...
...WIND ADVISORY HAS EXPIRED...

* WEATHER CONDITIONS...NORTHWEST WINDS OF 20 TO 35 MPH CAN BE
  EXPECTED EARLY IN THE EVENING...BUT WILL THEN RAPIDLY DECREASE
  JUST BEFORE SUNSET. LATE TONIGHT...TEMPERATURES WILL DROP INTO
  THE LOWER TO MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF
  TEMPERATURES 28 OR COLDER EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ002-003-013-014-022-MNZ072-080-081-089-090-220015-
/O.EXP.KFSD.WI.Y.0009.000000T0000Z-150421T2300Z/
OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LYON MN-MURRAY-
COTTONWOOD-NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...
STORM LAKE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD
607 PM CDT TUE APR 21 2015

...WIND ADVISORY HAS EXPIRED...

NORTHWEST WINDS OF 20 TO 35 MPH CAN BE EXPECTED EARLY IN THE
EVENING...BUT WILL THEN RAPIDLY DECREASE JUST BEFORE SUNSET.

$$

SDZ038>040-050-052>065-068-220715-
/O.CON.KFSD.FZ.W.0001.150422T0800Z-150422T1300Z/
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR
607 PM CDT TUE APR 21 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

* WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO 
  MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR 
  COLDER EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
953 
WWUS73 KFSD 220217
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
917 PM CDT TUE APR 21 2015


MNZ071-097-SDZ038>040-050-052>065-068-221030-
/O.CON.KFSD.FZ.W.0001.150422T0800Z-150422T1300Z/
LINCOLN MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...PIPESTONE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR
917 PM CDT TUE APR 21 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

* WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO 
  MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR 
  COLDER EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
821 
WWUS73 KFSD 220839
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
339 AM CDT WED APR 22 2015


MNZ071-097-SDZ038>040-053>056-061-062-221645-
/O.NEW.KFSD.FZ.W.0002.150423T0800Z-150423T1300Z/
/O.CON.KFSD.FZ.W.0001.000000T0000Z-150422T1300Z/
LINCOLN MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-SANBORN-MINER-
LAKE-MOODY-MCCOOK-MINNEHAHA-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...PIPESTONE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS
339 AM CDT WED APR 22 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. 

* WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO 
  MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR 
  COLDER EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ001>003-012>014-MNZ080-089-090-098-SDZ067-221645-
/O.NEW.KFSD.FZ.W.0002.150423T0800Z-150423T1300Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-MURRAY-NOBLES-
JACKSON-ROCK-LINCOLN SD-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...SLAYTON...FULDA...WORTHINGTON...JACKSON...LAKEFIELD...
LUVERNE...CANTON...LENNOX...TEA...HARRISBURG
339 AM CDT WED APR 22 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. 

* WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO
  MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR
  COLDER EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

SDZ050-052-057>060-063>065-068-221300-
/O.CON.KFSD.FZ.W.0001.000000T0000Z-150422T1300Z/
GREGORY-JERAULD-BRULE-AURORA-DAVISON-HANSON-CHARLES MIX-DOUGLAS-
HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR
339 AM CDT WED APR 22 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO 
  MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR 
  COLDER EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this freeze warning went out at Apr 21, 3:51 AM CDT, 2 minutes earlier.

Area forecast discussion, Apr 21, 3:51 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
351 AM CDT TUE APR 21 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 351 AM CDT TUE APR 21 2015

ANOTHER WINDY DAY TODAY ESPECIALLY NORTHEAST. THE IDEAL MIXING
STRONG WIND DAY WE HAD YESTERDAY STANDS OUT AGAINST THE LESS WINDY
CONDITIONS WE WILL HAVE TODAY...AND YET WINDS STILL LOOK STRONG
ENOUGH FOR AN ADVISORY FAR EAST/NORTHEAST SO WILL GO WITH ONE THERE.

THE FIRST PROBLEM IS THE WEAK SHORT WAVE APPROACHING FROM THE
NORTHWEST. THE FIRST THOUGHT WAS THAT PRECIPITATION WOULD HAVE
TROUBLE REACHING THE SURFACE FOR THE DRYNESS BELOW IT...BUT THAT
APPEARS TO BE HAPPENING TO THE NORTHWEST. WILL GO WITH A SMALL
MENTION OF LIGHT RAIN/SNOW SHOWERS NORTHWEST EARLY THIS MORNING THEN
CUT OUT THE MENTION BY LATE MORNING AS SOME WARMING AND DRYING OF
THE LOWER AIR IS EXPECTED...AND THERE DOES APPEAR TO BE DRIER AIR
READY TO BE ENTRAINED AS THE SYSTEM MOVES SOUTHEAST.

THIS WAVE SHOULD PASS TO THE SOUTHEAST OR SOUTH-SOUTHEAST DURING
THE DAY. WINDS WILL BE PICKING UP AND CAUSE FIRE WEATHER ISSUES AS
WELL...SEE FIRE WEATHER DISCUSSION. HIGH TEMPERATURES TODAY SHOULD
BE IN THE 50S EXCEPT UPPER 40S NORTHEAST CORNER.

COOLER AIR WILL FLOW IN BEHIND THE SHORT WAVE TONIGHT. SKIES WILL
CLEAR OR BE MOSTLY CLEAR AND WINDS WILL STEADILY DROP OFF. EXPECTING
FREEZING TEMPERATURES LATE TONIGHT AND THERE APPEARS TO BE A LONG
ENOUGH DURATION OF FREEZING TEMPERATURES EXPECTED WHERE READINGS DIP
INTO THE LOW TO MID 20S TO GO WITH A FREEZE WARNING...AS WE HAVE
REPORTS OF SOME ALREADY SUSCEPTIBLE VEGETATION...EVEN THOUGH WE ARE
NOT TO THE NORMAL LATEST FREEZE DATE YET. THE WARNING WILL BE FOR
OUR SOUTHEAST SOUTH DAKOTA ZONES EXCEPT FOR THE SOUTHEAST CORNER.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 351 AM CDT TUE APR 21 2015

DRY BUT LESS WINDY CONDITIONS ARE EXPECTED FOR WEDNESDAY AND
THURSDAY...AS COOL UPPER TROUGH BEGINS TO PULL AWAY AND SURFACE
RIDGE DRIFTS SLOWLY EAST ACROSS THE NORTHERN PLAINS. SHOULD BE LESS
MIXY AS THE RIDGE PASSES THROUGH...BUT WITH FAIRLY DRY AIR MASS
STILL IN PLACE...WILL CONTINUE TO HEDGE TOWARD DRIER DEW POINT
VALUES THROUGH THIS PERIOD. THIS WILL MEAN A FEW MORE DAYS WITH
MINIMUM RH VALUES IN THE 15-25 PERCENT RANGE...BUT FORTUNATELY THE
FIRE DANGER WILL BE MITIGATED DUE TO THE LIGHTER WINDS. DAYTIME
TEMPERATURES WILL SEE SOME RECOVERY FROM EARLY IN THE WEEK...AND THE
LIGHTER WINDS WILL HELP MAKE IT FEEL FAIRLY CLOSE TO NORMAL. GREATER
TEMPERATURE CONCERN WILL BE THE OVERNIGHTS...WITH LIGHT WINDS AND
DRY AIR MASS WEDNESDAY NIGHT PROVIDING OPTIMAL RADIATIVE CONDITIONS
FOR ANOTHER POTENTIAL FREEZE IN PARTS OF THE AREA. WILL HOLD ON ANY
HEADLINES FOR THAT PERIOD JUST YET...BUT WILL HIGHLIGHT POTENTIAL
FOR AREAS ALONG/NORTHEAST OF HURON-SIOUX FALLS-SPENCER IOWA LINE IN
THE HWO.

MIDDLE RANGE OF THE FORECAST FOR FRIDAY AND SATURDAY SHOWING FAIR
AMOUNT OF DISAGREEMENT BETWEEN THE MODELS...WITH GEM/ECMWF SHOWING A
BROAD OPEN TROUGH SLIDING THROUGH THE REGION WHILE THE GFS HANGS ON
TO SOME MID LEVEL RIDGING WHICH SHUNTS THE CENTRAL PLAINS SYSTEM
FARTHER TO THE SOUTH. HARD TO COMPLETELY IGNORE THE WETTER MODELS...
BUT WILL LEAN MORE TOWARD PERSISTENCE OF THE DRIER PATTERN AND
CARRY ONLY SLIGHT CHANCE POPS FOR FRIDAY/FRIDAY NIGHT.
TEMPERATURES DURING THIS PERIOD BEGIN TO SHOW UPWARD
TREND...ESPECIALLY OVERNIGHTS AS A LITTLE MORE MOISTURE WORKS INTO
THE REGION AND HOLDS THE NIGHTTIME READINGS ABOVE FREEZING.

A LITTLE BETTER AGREEMENT IN BRINGING AN UPPER WAVE AND ASSOCIATED
SURFACE FRONT THROUGH THE REGION SUNDAY/SUNDAY NIGHT...AND WILL
STICK CLOSE TO BLENDED GUIDANCE POPS FOR THIS PERIOD. SHOULD SEE A
MORE SIGNIFICANT WARMING TOWARD THE END OF THE FORECAST PERIOD...
THROUGH LATEST OPERATIONAL ECMWF A LITTLE STRONGER/LESS PROGRESSIVE
WITH THE WAVE...WHICH RESULTS IN ANOTHER SHOT OF COOLER AIR WRAPPING
INTO THE NORTHERN PLAINS. THIS A PRETTY DRASTIC CHANGE FROM PREVIOUS
COUPLE OF RUNS...AND WITH GFS ALSO TRENDING WARMER WILL STICK WITH
MORE MILD HIGHS IN THE MID-UPPER 60S FOR MONDAY AT THIS POINT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1047 PM CDT MON APR 20 2015

VFR WILL PREVAIL FOR THE REST OF TONIGHT AND TUESDAY. THERE WILL
BE SOME MID LEVEL CLOUDINESS MOVING FROM NORTHWEST TO SOUTHEAST
THROUGH THE DAY ON TUESDAY...BUT THATS ABOUT ALL. THERE WILL BE
WIND AGAIN HOWEVER AS ANOTHER REINFORCING SHOT OF COOL AIR MOVES
SOUTHWARD. EXPECT NORTHWEST WINDS TO FREQUENTLY GUST TO AROUND 30
KNOTS OR A LITTLE MORE BY AFTERNOON. BUT IT SHOULD NOT BE AS WINDY
AS MONDAY WAS AS THE MIXED LAYER IS NOT AS DEEP.

&&

.FIRE WEATHER...
ISSUED AT 351 AM CDT TUE APR 21 2015

VERY HIGH TO EXTREME FIRE WEATHER OVER MOST OF THE AREA TODAY GIVEN
THE WINDS AND STILL DRY AIR. RED FLAG WILL BE ISSUED FOR THE
SOUTH DAKOTA FIRE ZONES EXCEPT IN THE NORTHEAST...AND ALSO WILL BE
ISSUED FOR EXTREME NORTHEAST NEBRASKA. FURTHER EAST...THE HUMIDITY
WILL STAY A LITTLE ABOVE CRITERIA...OR A LITTLE MORE SO IN THE
EASTERN PART OF SOUTHWEST MN. THE SATURDAY RAIN IS NO LONGER A
FACTOR GIVEN THE STRONG DRYING YESTERDAY IN REMAINING DORMANT
VEGETATION. WHILE SOME GREENING OF GRASSES NEAR THE SURFACE MAY BE
CUTTING THE FIRE START THREAT...ANY FIRES THAT DO START WILL STILL
SPREAD RAPIDLY SINCE THE TALL AND STILL DORMANT GRASSES WILL THEN
CARRY THE FIRE.

VERY DRY AIR WILL PERSIST OVER MUCH OF THE AREA WEDNESDAY AND
THURSDAY...WITH AFTERNOON HUMIDITY LEVELS OF 15 TO 25 PERCENT...
EASING A BIT THROUGH THE MISSOURI RIVER VALLEY BY THURSDAY. WINDS
WILL BE MUCH LIGHTER THAN MONDAY OR TODAY THROUGH...WHICH SHOULD
LESSEN THE FIRE DANGER. ONLY EXCEPTION WILL BE A SMALL PART OF
SOUTHWEST MINNESOTA ON WEDNESDAY...WHERE LINGERING STRONGER WINDS
MAY STILL RESULT IN VERY HIGH FIRE DANGER.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR SDZ255-256-258.

     FREEZE WARNING FROM 3 AM TO 8 AM CDT WEDNESDAY FOR SDZ038>040-
     050-052>065-068.

MN...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
     MNZ071-072-080-081-089-090-097.

IA...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
     IAZ002-003-013-014-022.

NE...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR NEZ249.

&&

SHORT TERM...
LONG TERM...JH
AVIATION...MJ
FIRE WEATHER...
Hazardous weather outlook, Apr 20, 4:54 AM CDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
454 AM CDT MON APR 20 2015

SDZ038>040-050-052>071-211000-
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
454 AM CDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

EXTREME GRASSLAND FIRE DANGER RISK IS EXPECTED THIS AFTERNOON AS
WINDS AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH AND HUMIDITY
VALUES DROP. OUTDOOR BURNING IS STRONGLY DISCOURAGED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED ON TUESDAY AFTERNOON
AS WINDS GUST AS HIGH AS 40 MPH AND HUMIDITY VALUES DROP.

OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE UPPER 20S MONDAY
AND TUESDAY NIGHT. PATCHY FROST AND OR A POTENTIAL FREEZE COULD BE
POSSIBLE. THESE COLD TEMPERATURES MAY PRODUCE DAMAGE TO EXPOSED
VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-211000-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-
454 AM CDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

VERY HIGH GRASSLAND FIRE DANGER RISK IS EXPECTED THIS AFTERNOON
AS WINDS AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH AND HUMIDITY
VALUES DROP. OUTDOOR BURNING IS DISCOURAGED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED ON TUESDAY AFTERNOON
AS WINDS GUST AS HIGH AS 40 MPH AND HUMIDITY VALUES DROP.

OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE UPPER 20S MONDAY
AND TUESDAY NIGHT. PATCHY FROST AND OR A POTENTIAL FREEZE COULD BE
POSSIBLE. THESE COLD TEMPERATURES MAY PRODUCE DAMAGE TO EXPOSED
VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:44 AM CDTRed Flag WarningFSD16 hr
Apr 21, 3:53 AM CDTWind AdvisoryFSDCottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 1 more14 hr

Nearby

Freeze Warnings in South Dakota, 2015Freeze Warnings in Minnesota, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.